my doc said that if i can't take biaxin that she won't write a prescription for zithromax unless it is taken off my chart that I get rash and itch from it. I have found that anything that has hydrochloride in it makes me get a rash or hives and itch. she says in the same family of drugs. I'm allegric to citric acid, oranges, etc. , things that have acid in them.
Your doctor is correct. Zithromax and Biaxin are both macrolide antibiotics.
They belong to the same family (Macrolide antibiotics)
Often if a patient experiences an allergic reaction to one member of an antibiotic family it is likely they could be allergic to an other member.
Allergic reactions can be serious and it is for your own safety that your doctor is not prepared to prescribe you Biaxin.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Oct 2010 • 1 answer
Updated 20 May 2012 • 3 answers
Updated 30 Mar 2013 • 1 answer
Hands and feet sometimes itch terribly, swell somewhat. No rash or redness but pain underneath skin?
Updated 5 Apr 2013 • 1 answer
Updated 30 Mar 2016 • 1 answer